Post # 1
I was diagnosed with Hypothiroidism last July and started out with a TSH level of 85.9, was put on 25 micrograms of Levothyroxine and went back in for blood test 6 weeks later. TSH dropped to 38.1, and doc put me on 50 micrograms. Went back 3 months later for blood work again and it went UP to 42.1. It should have gone down!
Anyway, doc asked if I had stopped taking my meds… which. of course, I haven’t. I’ve been taking them rather religiously and per the directions. He commented that in rare cases it doesn’t matter how much medicine you throw at your thyroid, it simply won’t absorb anymore T3 (I think he said T3, not T4 but could be mistaken). He also asked how I was feeling and I said that I didn’t feel like I was on death’s door like I did when I first came to see him but it’s all relative and such a slow acting process, so I really don’t have a basis for comparison.
I guess I’m asking if anyone has had similar experiences with this? I still struggle quietly (as possible) with a few things associated with it and try not to talk to my husband, family, friends about it because I don’t want them to worry and there’s really not a damn thing they can do. I mean I’m not miserable or anything but I don’t feel like my usual ‘self’. How long did it take you to get back to so-called normal?
Post # 3
Stopthethyroidmadness.com is a great resource for people with thyroid issues. It totally changed my view on everything!
I have hypothyroid too, and Synthroid/Levothyroxine makes me miserable. I stopped taking it ages ago, and haven’t looked back. A good diet, exercise, and caffeine has helped so much more than Synthroid ever did. My levels are still technically “off”, but I feel fine and have no symptoms – which is so, so much more important than the numbers on your blood panel! I’ve considered trying Armour, but I’m not sure I need it.
Post # 4
@mepayne: +1 Unless I’m pregnant, I probably will never take levothyroxine again. I felt HORRIBLE on it. If I’m going to be tired all the time, might as well not have a rapid heart beat and it feel all fluttery. I should look into armour.
Post # 5
@redheadedstranger: My TSH and T3/T4 levels fluctuated a LOT. Like 300% over a month period. Since I was already on name-brand Synthroid (which you need to do – the generics aren’t all the same, so if the pharmacy switches them on you it can affect your dose), my doctor put me on Tirosint, and has been really happy with the stability of my levels since.
If your pharmacist didn’t already tell you, you need to take the medicine at least 3-4 hours after eating and 1 hour before eating or otherwise taking in anything but WATER. You need an 8 hour gap for vitamins, especially calcium and iron, too, and you should check about other medicines.
So I’d make sure to get name-brand Synthroid and any of the above changes first, then maybe try a different source for your thyroid medicine like Tirosint. I’ve never heard what your doctor said, about some bodies not being consistent in getting enough thyroid hormone, and my levels have been as erratic as they come at times (I had my medicine tripled, then doubled, then raised twice again, in the space of about a year or so).
Post # 6
I know that some people have issue with Levothyroxine, and have considered switching to the name brand but I’m not ready to do so just yet. It doesn’t make me all jittery or give me an elevated heartrate as it has to some. I’m not panicked about my levels as I feel tons better than I did before I was on anything at all. I’m just trying to take my time to get things right.
@zumbaista: I’ve never heard of Tirosint but will look into it!
@mepayne: Thank you for the website! I’m all about changing what I can naturally before resorting to medication! =) And I agree, I don’t really care what the numbers say as long as I feel physically and mentally healthy. I think I’m almost there, just not quite yet. I’ve always been a tad crazy though, maybe this just gives me a legit excuse. 😉